Hi I am new to this forum. I am 46 years old 5'4" and weigh 305 pounds. In the last six months I have been diagnosed with high blood pressure, high cholestrol, type II diabetis. I have horrible osteoarthritis in both knees and am currently receiving a series of shots in my knees. I have degenerative disc disease and herniated disc L-4 and L-5. I have horrible pain in my left outer thigh. It is sporadic, but when it happens all I can do is scream!!! It feels like fireworks on going off. If anyone know what that is or has any advice please let me know. My doc put me on gabapentin and said it is neuropothy, it has not helped at all. The last several months my feet and ankles swell to the point I can't walk! By the way I can only stand for a very short time, like 20 or 30 seconds without having to lean againt something or sit down.I have been fighting with my insurance company Health Alliance HMO to have Lap Band Surgery! They keep denying me due to my hypothyroidism. They insist my thyroid needs to in the normal range for a minimum of six months. I am on 200 mcg of Synthroid and it is still not normal. My endo stated that should not stop my surgery! I will die without it! If anyone can help with any advice I would appreciate it greatly!
My husband passed away from pancratic cancer in 2005. Therefore, it is me and my wonderful sixteen year old daughter! If something happens to me she has no one. My mother died in 1999 and my father died last year. I am an only chlild and so was her father.
Here is a list of my meds:
Synthroid 200 mcg, methadone 60mg, lipitor 10mg, celexa 50mg, hydrochlorothiazide 50ng per day, metformin 500mg, didrex 50mg 3xday. I also take a multi-vitamin, fish oil and an low dose asprin daily.
Thank you for any advice you can give! Again it is 3:00 am so I am sure I am rambling. I had a lot to say & really didn;t know how to get it all out!
The pain in the outer thigh can be due to sciatica(in lieu of your spinal herniation at L4 and L5). Sciatica is a set of symptoms including pain that may be caused by compression and/or irritation of the sciatic nerve.In addition to pain, which is sometimes severe, there may be numbness, muscular weakness, and difficulty in moving or controlling the leg.A MRI back or MR neurography will help in diagnosis.
The severe feet and ankle edema may be due to cardiac causes(because of your hypertension and diabetic profile), hence pls get your cardiac status checked from your doctor next time.
Other causes of ankle edema are gout,ankle arthritis,impairment of the blood flow to the ankles due to some blood clot,varicose veins etc.Also remember that eating a poor diet high in salt and carbohydrates , abusing laxatives, diuretics, taking birth control or hormone replacement therapy pills, PMS,kidney or liver pathologies, sodium retention and neuromuscular disorders can also cause such ankle edema.
To prevent this ,restrict sodium intake in your diet,avoid prolonged standing,keep your legs elevated while sleeping and wear support socks or stockings.Also drink plenty of water.
I hope that helps. Please do keep me posted on how you are doing or if you have any additional queries. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.